My sister has been prescribed to take sizodon 4mg initially and i think now its 2mg from over 4 years now. I have seen her weight go considerably high and multiple other side effects. Does anyone take sizodon (respiridon) if so, has it been prescribed for that long. Also has anyone experienced other side effects of the medicine.
Also parkin medicine was suggested to reduce the side effects of sizodon. However I see many side effects, like being very sleepy in morning, weight gain etc. Would greatly appreciate views from others in similar condition.
Much appreciate your help. Bless you.
Yes weight gain is a potential side effect of Risperdal and I experienced it when I was on it. It can happen with all currently available antipsychotics, the ones with the least potential being Abilify, Saphris and Fanapt. As well temporary movement disorders are a common side effect. They can be treated with a side effect pill and there are a variety of options so if a person can't tolerate one another might be effective (the main categories being the anti-cholinergics such as Cogentin, beta blockers such as Atenolol and benzodiazepenes such as Klonopin). You could ask the psychiatrist about all this. Additionally new classes of antipsychotics in study such as the ones I am on in Phase II FDA study the NMDA receptor modulates will not cause these side effects (google "Dr. Javitt, glycine"). So its a matter of coping with what there is now and treatment will improve over time.
I also actually lost a slight amount of weight on Geodon which has a low propensity to cause weight gain. Maybe in the future when people gain weight on these they will be able to take the drug some group is developing that has the same effect on your body as if you exercised like crazy to counteract the weight gain.
Actually of some of the antipsychotics that had activating properties such as Geodon and Abilify I believe I had weight loss but as they were activating and kept me up all night I don't remember that well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.